Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 89, NWS Nashville, TN

September 23, 2025Giles County, Maury County, Tennessee

NWS Nashville, TN issued this flash flood warning at Sep 23, 2025, 9:28 PM CDT for Giles County, Maury County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2025, 9:28 PM CDT (02:28 UTC)
Expired
Sep 24, 2025, 12:00 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Giles County, TN, Maury County, TN

The radar

The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

844 
WGUS54 KOHX 240228
FFWOHX
TNC055-119-240500-
/O.NEW.KOHX.FF.W.0089.250924T0228Z-250924T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
928 PM CDT Tue Sep 23 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Northwestern Giles County in middle Tennessee...
  Southwestern Maury County in middle Tennessee...

* Until midnight CDT tonight.

* At 928 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts up to 1 inch are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Columbia, Mount Pleasant, Lynnville, Culleoka and Hampshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3550 8728 3551 8727 3551 8728 3555 8729
      3555 8732 3557 8731 3557 8733 3562 8735
      3561 8715 3547 8692 3545 8695 3543 8696
      3536 8703 3536 8721 3543 8721 3544 8723
      3543 8723 3544 8730 3547 8728

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Sizemore

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 7:20 PM CDT, 2 hours 8 minutes earlier. Its key messages:

  • Updated at 702 PM CDT Tue Sep 23 2025
  • Medium to high rain and thunderstorm chances through Thursday. Low threat for severe storms, a few could produce strong winds and heavy downpours.
  • Minor flooding from heavy rain possible.
  • Warm and dry weather returns Friday and continues through next week.
Area forecast discussion, Sep 23, 7:20 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
720 PM CDT Tue Sep 23 2025

...New UPDATE...

.KEY MESSAGES...
Updated at 702 PM CDT Tue Sep 23 2025

- Medium to high rain and thunderstorm chances through Thursday.
  Low threat for severe storms, a few could produce strong winds
  and heavy downpours.

- Minor flooding from heavy rain possible.

- Warm and dry weather returns Friday and continues through next
  week.

&&

.UPDATE...
Issued at 702 PM CDT Tue Sep 23 2025

The storm of the afternoon has tracked across Perry, Lewis, and
northern Lawrence counties. The cloud tops have warmed over the
last 30-60 minutes but the storm continues to pose a small hail
and gusty wind threat. Rainfall has been heavy with that activity
with a swath of MRMS rainfall estimates of 2-3" over the last 3
hours. CAMS have the southern activity slowly weakening while the
blob of showers and storms coming into the western part of the CWA
moves east through the overnight hours. We'll have to keep an eye
on the potential for some localized flooding over night and on
Wednesday as additional showers and storms move over recently
saturated soils.

&&

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1103 AM CDT Tue Sep 23 2025

A few scattered showers and thunderstorms linger this afternoon
as our mid-level trough remains overhead. Current satellite
imagery is showing some breaks in cloud cover over the CWA as our
morning storms exit Middle TN to the south. Our daytime heating
is running a little behind schedule due to all the clouds and rain
we saw this morning. Latest CAMs show minimal storm development
through the afternoon, likely due to the delay in solar heating.
That said, there will be some storms that manage to develop due to
our marginal environment. Latest analysis shows mixed layer CAPE
between 500-1000 J/kg, mid-level lapse rates around 6 C/km, and
bulk shear around 30 kts. Some storms will have the potential to
become strong, producing heavy rainfall, strong winds, and
lightning. Not expecting any widespread severe activity through
the afternoon.

Tonight, more storms move in Middle TN with a warm front passage.
Latest CAMs have been struggling with storms progression, but
latest few runs are narrowing down on storms mowing into our NW
after 02z and continuing into Wednesday morning. These storms
will have a wind threat, with potential gusts between 40-60 mph
with strongest cells. Additionally, with saturated soils in place,
we will have to monitor the potentially for any localized
flooding from heavy rainfall as these storms move through. PWATs
were sitting around 1.59 inches at this mornings balloon launch,
and are forecasted to be around 1.90 inches tonight.

Wednesday afternoon looks to offer the best chance for potential
severe storms with the trailing cold front and a more favorable
environment. Mid-level flow will be increasing and should offer
better lift to maintain storms.

&&

.LONG TERM...
(Wednesday Night through next Tuesday)
Issued at 1103 AM CDT Tue Sep 23 2025

Storm continue through early Thursday morning as our frontal
boundary moves through the area. Post frontal showers will likely
linger around Thursday morning, before conditions dry out through
Friday. A dry pattern then takes hold as high pressure builds
over the region. This will bring clearing skies and warm
temperatures back to Middle TN through next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 631 PM CDT Tue Sep 23 2025

Scattered showers and storms are moving into western middle TN
right now that will bring MVFR to IFR impacts to terminals
through the evening. Showers are anticipated to linger into the
overnight hours. A low MVFR cloud deck will move in around 10Z
with pockets of IFR cigs possible. Low cigs will linger into the
afternoon hours Wednesday with additional thunderstorm activity
expected. Confidence in coverage and timing at this point are
low; PROB30s have been included in the taf to capture this
uncertainty.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  83  68  82 /  60  80  80  50
Clarksville    69  83  65  81 /  80  80  70  40
Crossville     64  78  64  75 /  30  70  80  70
Columbia       69  83  67  81 /  50  80  70  50
Cookeville     66  79  65  76 /  40  80  80  60
Jamestown      66  78  64  75 /  50  70  80  70
Lawrenceburg   67  82  66  80 /  40  80  70  50
Murfreesboro   69  82  67  81 /  50  80  80  50
Waverly        67  81  64  78 /  80  80  80  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......Reagan
SHORT TERM...Cravens
LONG TERM....Cravens
AVIATION.....Baggett

In the hours before

Special weather statement, Sep 23, 6:05 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
605 PM CDT Tue Sep 23 2025

TNZ005-232345-
Stewart TN-
605 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT STEWART COUNTY THROUGH 645 PM
CDT...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dover, Big Rock, and Land Between The Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3666 8785 3663 8785 3663 8776 3650 8776
      3633 8780 3633 8787 3635 8794 3635 8798
      3637 8800 3642 8804 3644 8806 3647 8805
      3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2305Z 274DEG 22KT 3652 8810

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Sep 23, 6:33 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
633 PM CDT Tue Sep 23 2025

TNZ058-094-240015-
Lawrence TN-Lewis TN-
633 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT LEWIS AND NORTH CENTRAL LAWRENCE
COUNTIES THROUGH 715 PM CDT...

At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hohenwald, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hohenwald and Gordonsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3559 8763 3561 8735 3559 8735 3558 8734
      3541 8737 3545 8765 3547 8765 3547 8769
      3548 8770
TIME...MOT...LOC 2333Z 269DEG 14KT 3552 8757

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Sep 23, 7:07 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
707 PM CDT Tue Sep 23 2025

TNZ058-060-094-240045-
Lawrence TN-Lewis TN-Maury TN-
707 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEWIS...NORTHERN
LAWRENCE AND SOUTHWESTERN MAURY COUNTIES THROUGH 745 PM CDT...

At 707 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hohenwald, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mount Pleasant, Summertown, Ethridge, and Henryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3537 8758 3541 8757 3541 8760 3542 8761
      3543 8761 3556 8751 3558 8720 3545 8720
      3530 8725
TIME...MOT...LOC 0007Z 268DEG 21KT 3544 8754

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Sep 23, 7:49 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
749 PM CDT Tue Sep 23 2025

TNZ060-094-095-240130-
Lawrence TN-Maury TN-Giles TN-
749 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAWRENCE...
SOUTHWESTERN MAURY AND NORTHWESTERN GILES COUNTIES THROUGH 830 PM
CDT...

At 749 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summertown, or 9 miles northeast of Lawrenceburg, moving east at 25
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Summertown, Ethridge, and Lynnville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3532 8737 3546 8733 3545 8732 3545 8730
      3546 8729 3545 8695 3542 8696 3541 8693
      3521 8696
TIME...MOT...LOC 0049Z 279DEG 21KT 3537 8726

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

40/Sizemore

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:02 PM CDTAreal Flood AdvisoryOHXLewis, Wayne3 hr
Sep 23, 7:07 PM CDTSpecial Weather StatementOHXLewis38 min
Sep 23, 7:49 PM CDTSpecial Weather StatementOHXGiles41 min
Sep 23, 8:24 PM CDTFlash Flood WarningOHXLawrence, Lewis, Perry, Wayne4 hr
Sep 24, 8:07 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence2 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.